Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Greetings everyone,

I hope that all is well for everyone reading this. Whatever is not going the best, prayers for improved circumstances soon.

Question:

I had gastric sleeve revision to by pass, gall bladder removal and hiatal hernia repair. I had severe GERD and that hernia made me sick not to mention the gallbladder attacks. I had inflammation from my esophagus to my intestines. Like inflammatory bowel. I was taking prednisone, bentyl, prilosec, amitiza. Lord it was rough.

I had the revision 9/9/2020 and it was rough. All the surgeries at once was a blessing. I didn't want to keep going back and forth. I'm able to eat small meals and have less naseau. I eat salmon a small piece, g reek yogurt, spinach, plant based bacon, Peanut Butter, , Protein Shakes.

It's been a big adjustment. I'm having difficulty Remembering things and tingling hands, constipation and mood swings. Tired.

The doctor said constipation is normal take milk of magnesium, moods and hormones have to adjust. Takes time to build stamina back up. Tingling hands and lethargy could be malabsorption of nutrients and Vitamins.

However, they said problems remembering things at 90 days out has not been common. Anyone have this issue? I had an appointment today, took lab work and scheduled a consultation with neurologist.

I supervise first responders. Being back at work has been challenging with the post operative issues.

Anyone experience this?

Share this post


Link to post
Share on other sites

I must say that I am greatful and thankful for the ability to have the surgery the sleeve and the revision and other repairs ( gallbladder removal and hernia repair. It's all a blessing. Despite the post operative complications. It's better than bring morbidly obese and living 300 plus is difficult on the heart, joints, kidney, liver, mind and soul. And you know society treats obese people very different ( cruel). I'm thankful that 169 now. No pre diabetes, no pre heart issues no more shots in the knees and feet. No more depression medicine. I feel 100 percent better. This complication stuff will not steal my joy. Please don't let your issues steal your courageous spirit and new life joy. Work with your doctor, dieticians, therapist, pray and be easy on yourself. Use the supporters like this group. And others. Stay focused on why you made the life change.

Perhaps there are other changes that we need to seriously consider. Surgery won't fix it all but it's a great tool. Follow what doctors say and don't feel bad to say you need help or have a memory issue, naseau, complications can be addressed.

Be careful with yourself and listen to your body, heart, mind and soul.

Ask others going through the same thing and don't be embarrassed. This is life and we got this surgery to live more abundantly. If you mentioned your challenges to someone and they make fun of it or say you took the easy way out....stop sharing your journey with them. Non supportive people aren't helpful during major life changes.

keep being optimistic. Im hopeful that in time I'll be recalling things better.

Please Let me know what you did to overcome any of the post operative things.

Share this post


Link to post
Share on other sites

I wonder if your memory issues are due to any of the medications you may be on? I take Gabapentin and Topamax for chronic pain and these medications cause me memory issues. I too had a revision from the sleeve to Roux-en-Y gastric bypass due to acid reflux along with a second hiatal hernia repair. It was my 15th surgery. I had previous surgeries to remove gallbladder, appendix, 3 shoulder repairs, foot surgery, and on and on. But I blame my memory issues on the medications that they give me to control pain as I notice when they increase the amount the more issues I have. They don't like to prescribe opioids any longer and these had no issues on memory and now these alternative do and so we just have to live with the side effects and decide if we want to live with the pain or deal with the side effects. I am also on medication for depression and PTSD which contribute to the side effects as well. So, I would say to look at whatever medications you are on and discuss this with your doctor and decide if the side effects are worth it for you. I don't think it is a side effect of the surgery. And you are correct, this surgery and journey are not the easy way out. It takes hard work but it is definitely worth it! This group has been my greatest support and I have always been able to find support for whatever issue may arise. I am especially thankful for this group.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×